MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 336-0360
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implant remains in situ.Radiograph images confirmed the event.The identifying lot number was not provided; therefore, a review of the device history record could not be conducted.Based on the information provided, a root cause could not be determined.If additional information is provided, a supplemental report will be filed accordingly.Labeling review: warnings/cautions/precautions: potential risks identified with the use of this device, which may require additional surgery, include device component fracture, loss of fixation, non-union, fracture of the vertebrae, and necrosis of bone, neurological injury and vascular or visceral injury.Possible adverse effects: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon must be discussed with the patient preoperatively.1.Initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Postoperative management: postoperative patients should be instructed not to smoke, consume alcohol, or consume nonsteroidals and aspirin, as determined by surgeon.
 
Event or Problem Description
A male patient underwent a 3-level anterior cervical discectomy and fusion procedure on (b)(6) 2022.One year postoperatively, radiograph images revealed pseudarthrosis with graft subsidence.At the most inferior level of the plate, a screw has started to backout.There is a visible loose radiopaque piece anterior to the screw backing out.It is unknown if the radiopaque piece is part of the blocker that detached from the construct.Revision surgery is planned.

Brand Name
INSIGNIA
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key17830849
Report Number2027467-2023-00066
Device Sequence Number5704940
Product Code KWQ
UDI-Device Identifier00190376423661
UDI-Public(01)00190376423661
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number336-0360
Device Catalogue Number336-0360
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale